Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 37, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 24, 2011, 7:27 PM CST for Issaquena County, Sharkey County, Mississippi; East Carroll Parish, Louisiana. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 7:27 PM CST (01:27 UTC)
- Expired
- Feb 24, 2011, 8:30 PM CST
- In force
- 63 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties East Carroll Parish, LA, Issaquena County, MS, Sharkey County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 123 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 7:50 PM CST | TSTM WND DMG | Grace, MS | TREE LIMBS DOWN AND TIN ROOFS OFF SOME STRUCTURES |
| Feb 24, 7:50 PM CST | TSTM WND DMG | Shelburn, LA | TWO TREES AND A POWER LINE DOWN ALONG HWY 65 N NEAR SHELBURN. |
| Feb 24, 7:50 PM CST | TORNADO 2 | Grace, MS | TORNADO TRACKED FROM GRACE 6.5 MILES TO 1.5 SE NITTA YUMA IN SHARKEY CO. ESTIMATED MAX WINDS 115 MPH...PATH LENGTH 6.5...MAX PATH WIDTH 400 YDS. SEVERAL HOMES SUSTAINED ROOF DAMAGE...A METAL OUTBUILDING WAS DESTROYED...A ROOF WAS BLOWN OFF A LARGE METAL BUILDI |
| Feb 24, 8:00 PM CST | TSTM WND DMG | Nitta Yuma, MS | TREES WERE DOWNED AROUND NITTA YUMA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 2:34 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
570
WUUS54 KJAN 250127
SVRJAN
LAC035-MSC055-125-250230-
/O.NEW.KJAN.SV.W.0037.110225T0127Z-110225T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CST THU FEB 24 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...TRANSYLVANIA...LAKE PROVIDENCE...
ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF VALLEY PARK...
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF ROLLING FORK...
* UNTIL 830 PM CST
* AT 727 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF GASSOWAY
TO 19 MILES WEST OF MONTICELLO MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILLIKIN...SHELBURN...GLEN ALLAN...GRACE...PANTHER BURN...
ALSATIA...SONDHEIMER...NITTA YUMA...FITLER...DELTA CITY...ANGUILLA
AND ONWARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3259 9144 3262 9139 3270 9139 3276 9133
3285 9133 3288 9130 3294 9130 3301 9125
3302 9092 3311 9091 3310 9068 3259 9082
3255 9096 3258 9096 3257 9110 3254 9112
3255 9145
TIME...MOT...LOC 0127Z 268DEG 49KT 3300 9137 3260 9169
$$
BK1 follow-up statement
810
WWUS54 KJAN 250222
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
822 PM CST THU FEB 24 2011
LAC035-250233-
/O.CAN.KJAN.SV.W.0037.000000T0000Z-110225T0230Z/
EAST CARROLL LA-
822 PM CST THU FEB 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN EAST
CARROLL PARISH IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST THURSDAY EVENING
FOR NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI.
LAT...LON 3263 9098 3268 9104 3277 9099 3286 9094
3290 9094 3294 9091 3311 9091 3310 9068
3267 9080 3265 9081 3259 9083 3258 9088
3258 9090 3258 9099 3258 9102
TIME...MOT...LOC 0223Z 268DEG 49KT 3297 9055 3260 9089
$$
MSC055-125-250230-
/O.CON.KJAN.SV.W.0037.000000T0000Z-110225T0230Z/
SHARKEY MS-ISSAQUENA MS-
822 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR EASTERN ISSAQUENA AND SHARKEY COUNTIES...
AT 823 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES EAST OF ANGUILLA TO VALLEY PARK MOVING EAST AT 55 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST THURSDAY EVENING
FOR NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI.
&&
LAT...LON 3263 9098 3268 9104 3277 9099 3286 9094
3290 9094 3294 9091 3311 9091 3310 9068
3267 9080 3265 9081 3259 9083 3258 9088
3258 9090 3258 9099 3258 9102
TIME...MOT...LOC 0223Z 268DEG 49KT 3297 9055 3260 9089
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:45 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Feb 24, 3:45 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST THU FEB 24 2011
...SEVERE STORMS POSSIBLE TONIGHT AND AGAIN POSSIBLY SUNDAY INTO
SUNDAY NIGHT...
.DISCUSSION...THUNDERSTORMS LINED UP TO OUR WEST (AND PUSHING INTO
THE ARKLATEX) ALONG A PRE-FRONTAL SURFACE TROUGH ARE STARTING TO
LOOK MORE HEALTHY AT THIS HOUR IN RESPONSE TO INCREASING UPPER LEVEL
FORCING. STILL HAVE SEEN VERY LITTLE EVIDENCE OF ANY SIGNIFICANT
ISOLATED PRE-SQUALL CONVECTION IN THE VICINITY OF THE REGION...WHICH
IS SOMETHING WE ARE KEEPING A CLOSE EYE ON. ACTIVITY TO THE WEST WAS
EARLIER CREEPING EAST AT 20 KTS...BUT IS NOT ACCELERATING AS
INTENSITIES HEIGHTEN.
IF NO PRE-SQUALL LINE SUPERCELLULAR ACTIVITY MATERIALIZES AT
ALL...EXPECT THUNDERSTORMS TO NOT GET INTO THE MY EXTREME NORTHWEST
ARKLAMISS DELTA ZONES UNTIL AT LEAST 630 OR 7 PM. THESE STORMS HAVE
PRODUCED VERY LITTLE SEVERE REPORTS AS OF THE TIME OF THIS
WRITING...BUT THIS WILL PROBABLY NOT CONTINUE TO BE THE CASE SINCE
STORM INTENSITIES ARE PICKING UP AND THE THE OVERALL ENVIRONMENT FOR
STORM GROWTH IS BECOMING MORE FAVORABLE WITH TIME THIS AFTERNOON. IN
FACT...THE STORM PREDICTION CENTER HAS ALREADY PLACED PORTIONS OF MY
NORTHWESTERN ZONES IN A TORNADO WATCH THROUGH 10 PM ALREADY. OUR
THINKING IS THAT THIS LINE OF STORMS WILL MAINLY CARRY A DAMAGING
WIND GUST POTENTIAL TO 60 OT 70 MPH...BUT VERY HIGH LEVELS OF
LOW-LEVEL SHEAR WILL ALSO BRING A RISK FOR QLCS-TYPE ASSOCIATED
TORNADOES.
AS PREVIOUSLY MENTIONED BY OUR OFFICE IN CONJUNCTION WITH THIS
EVENT...LEVELS OF INSTABILITY ARE NOT EXPECTED TO BE HIGH (< 1000
J/KG ML CAPE) AND STRONG UPWARD MOTION OFFERED BY THE INCOMING
ATMOSPHERIC DISTURBANCE WILL BE NECESSARY TO OVERCOME THIS LACK AND
BRING STORMS UP TO SEVERE STRENGTH. THIS UPWARD MOTION SHOULD
DECREASE GREATLY AS YOU HEAD SOUTH TOWARD THE COAST...SO IT IS NOT
HARD TO IMAGINE THAT OUR CONFIDENCE IN SEVERE WEATHER IS MUCH LESS
DOWN TOWARD THE HIGHWAY 84 CORRIDOR (AND ESPECIALLY IN SOUTHEASTERN
MS WHERE INSTABILITY WILL LIKELY BE LESS THAN ELSEWHERE). PREVIOUS
HWO PRODUCTS HAVE BEEN ASSESSING THE RISK MUCH IN THE THIS FASHION
AND THUS NO RADICAL UPDATES HAVE BEEN MADE TO TENOR AND MESSAGE OF
PRODUCTS CONCERNING THIS EVENT.
WE EXPECT THE SQUALL LINE TO BASICALLY SHOW A NORTHEAST TO SOUTHWEST
TILT ACROSS THE REGION AS IT MOVES THROUGH THIS EVENING...PROBABLY
COMING CLOSE TO PARALLELING THE NATCHEZ TRACE CORRIDOR BY
MIDNIGHT...AND THEN LIKELY EXITING THE EASTERN PORTIONS OF OUR CWA
AROUND 3 TO 4 AM. THE BIG WILD CARD IN MY NORTHWEST ZONES THROUGH
EARLY THIS EVENING REMAINS ON WHETHER OR NOT ANY PRE-SQUALL ISOLATED
SUPERCELLS CAN MATERIALIZE. IF THIS OCCURS THEN OBVIOUSLY ALL MODES
OF SEVERE WEATHER WOULD BE A MAJOR RISK WITH ANY SUCH CELLS.
HOWEVER...IT IS JUST A SMALL CHANCE THAT SUCH DEVELOPMENT WILL OCCUR
AND EFFECT OUR AREA SINCE SOUNDINGS THIS MORNING THROUGH MIDDAY
AROUND OUR LATITUDE HAVE SHOWN RESIDUAL THERMAL CAPPING THAT WILL
PROBABLY HOLD UP UNTIL SQUALL LINE ARRIVAL. OTHERWISE...EXPECT SOUTH
WINDS FROM THE SOUTH TO BE GUSTING VIGOROUSLY OUT AHEAD OF THIS
SQUALL LINE...ESPECIALLY IN THE UPPER ARKLAMISS DELTA WHERE A WIND
ADVISORY IS IN EFFECT THROUGH MIDNIGHT. IT IS POSSIBLE WE MAY HAVE
TO EXPAND THIS WIND ADVISORY EARLY THIS EVENING AND WE WILL WATCH
THAT SITUATION CLOSELY.
LOOK FOR THE ACTUAL COLD FRONT TO LAG THE PRE-FRONTAL TROUGH BY A
BIT...NOT MOVING ACROSS THE BULK OF THE REGION UNTIL VERY LATE
TONIGHT OR EARLY TOMORROW MORNING. LOW CLOUDS AND MAYBE A PATCH OR
TWO OF DRIZZLE COULD HANG IN UNTIL THIS FRONT CLEARS. FOLLOWING THIS
FEATURE WILL BE COOLER TEMPERATURES FOR TOMORROW AND TOMORROW
NIGHT...BUT WE STILL DO NOT EXPECT ANYBODY TO GET DOWN TO FREEZING
TOMORROW NIGHT (ALTHOUGH SOME SPOTS IN EAST CENTRAL AND NORTHEASTERN
MS MAY GET CLOSE). THE COOL CONDITIONS WILL BE SHORT LIVED AS THE
VERY PROGRESSIVE CONUS PATTERN TRANSFERS THIS HIGH PRESSURE QUICKLY
TO THE EAST AND SHOVES ANOTHER POWERFUL DISTURBANCE TOWARD US FROM
OUT OF THE DESERT SOUTHWEST BY LATER SUNDAY. TRENDS WITH THIS SYSTEM
TO IMPACT THE ARKLAMISS WITH CHANCES OF SHOWERS AND STORMS LATE
SUNDAY INTO EARLY MONDAY HAVE BEEN LOOKING MORE IN THE STYLE OF
HYPER LA-NINA (AND THUS WARMER AND LESS WET). COMBINATIONS OF
INSTABILITY AND WIND SHEAR COULD STILL END OF UP BEING DISTURBINGLY
HIGH FOR PORTIONS OF THE AREA (ESPECIALLY NORTH OF I-20)...WHILE
THERMAL CAPPING COULD PRECLUDE A VERY HIGH SEVERE POTENTIAL IN OUR
SOUTH. WE HAVE TRENDED THE HWO TOWARD THIS LINE OF THINKING SOME.
THE FORECAST FOR THE REST OF THE EXTENDED FORECAST WAS DEFERRED TO
THE PREVIOUS FORECASTER AND THEIR RELEVANT DISCUSSION WAS APPENDED
BELOW. /BB/
&&
PREV DISCUSSION LONG TERM DISCUSSION...
/ISSUED 330 AM CST THU FEB 24 2011/
LONG TERM...SATURDAY THROUGH THURSDAY...
FOR MONDAY NIGHT THROUGH THURSDAY...
WE WILL ENTER A QUIET PERIOD OF WEATHER AS SEVERAL FLAT UPPER RIDGES
MOVES OVER THE REGION. LOWS WILL BE GENERALLY FROM THE UPPER 30S TO
THE MIDDLE 40S. HIGHS WILL GO FROM THE 50S AND 60S ON TUESDAY TO THE
60S AND LOWER 70S FOR WEDNESDAY AND THURSDAY. WENT WITH A BLEND OF
MEX...GMOS AND ENSEMBLES./17/
&&
.AVIATION...VFR CATEGORY CEILINGS WILL CONTINUE INTO THE EARLY
EVENING. EXPECT A SQUALL LINE TO MOVE ACROSS THE AREA THIS EVENING
AND INTO THE EARLY MORNING...AROUND 01-03Z GLH TO GWO...JAN/GTR
~03-05Z...THEN MEI/HBG ~06-08Z. THE LINE WILL BE ACCOMPANIED BY
MVFR/IFR CONDITIONS WITH SEVERE WIND GUSTS >50 KTS. EXPECT SOME MVFR
CATEGORY STRATUS TO LINGER BEHIND THE FRONT THROUGH EARLY FRIDAY
MORNING. CLEARING SKIES AND VFR CONDITIONS EXPECTED FRI AFTN THROUGH
FRI NIGHT. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 55 64 40 73 / 99 3 0 4
MERIDIAN 58 66 36 74 / 95 4 0 2
VICKSBURG 53 61 40 73 / 100 1 0 5
HATTIESBURG 62 72 44 75 / 75 7 0 5
NATCHEZ 53 63 44 72 / 86 3 0 5
GREENVILLE 47 56 38 71 / 100 0 0 3
GREENWOOD 48 57 36 72 / 100 3 0 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ018-019-025>028-
034>036-040>042-047.
LA...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ007>009-015-016-
023-025.
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ074-075.
&&
BB/EC/17Hazardous weather outlook, Feb 24, 3:23 PM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 323 PM CST THU FEB 24 2011 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>036- 040>042-047-252130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-WARREN- 323 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A SQUALL LINE CONTAINING SEVERE THUNDERSTORMS IS EXPECTED TO CROSS THE OUTLOOK AREA DURING THE EVENING HOURS. A FEW SEVERE THUNDERSTORMS COULD DEVELOP AHEAD OF THE LINE. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS UP TO 75 MPH AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A SEVERE WEATHER EVENT IS STILL POSSIBLE SUNDAY NIGHT...ESPECIALLY FOR AREAS NORTH OF INTERSTATE 20...AS A POTENT LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS STATES AND TRACKS NORTH OF THE ARKLAMISS REGION. VERY STRONG WIND SHEAR IS EXPECTED TO COMBINE WITH AN UNSTABLE AIRMASS TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS. PERSONS IN THE ARKLAMISS SHOULD KEEP UP TO DATE ON THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS STORM SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ024-026-MSZ029>033-037>039-043>046-048>060-252130- CATAHOULA-CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS- 323 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND FRIDAY A SQUALL LINE CONTAINING SEVERE THUNDERSTORMS IS EXPECTED TO CROSS THE OUTLOOK AREA DURING THE MID TO LATE EVENING HOURS. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS UP TO 70 MPH AND POSSIBLE TORNADOES EMBEDDED IN THE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A SEVERE WEATHER EVENT IS STILL POSSIBLE SUNDAY AFTERNOON INTO SUNDAY NIGHT...ESPECIALLY FOR LOCATIONS NORTH OF INTERSTATE 20...AS A POTENT LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS STATES AND TRACKS NORTH OF THE ARKLAMISS REGION. VERY STRONG WIND SHEAR IS EXPECTED TO COMBINE WITH AN UNSTABLE AIRMASS TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS. PERSONS IN THE ARKLAMISS SHOULD KEEP UP TO DATE ON THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS STORM SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH THIS EVENING...AND POSSIBLY AGAIN FROM SUNDAY AFTERNOON INTO SUNDAY NIGHT. MSZ061>066-072>074-252130- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 323 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A SQUALL LINE CONTAINING ISOLATED SEVERE THUNDERSTORMS IS EXPECTED TO CROSS THE AREA DURING THE LATE EVENING AND EARLY MORNING HOURS. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS UP TO 60 MPH AND POSSIBLE TORNADOES EMBEDDED IN THE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A SEVERE WEATHER EVENT IS STILL POSSIBLE SUNDAY NIGHT...ESPECIALLY FOR AREAS NORTH OF INTERSTATE 20...AS A POTENT LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS STATES AND TRACKS NORTH OF THE ARKLAMISS REGION. VERY STRONG WIND SHEAR IS EXPECTED TO COMBINE WITH AN UNSTABLE AIRMASS TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS. PERSONS IN THE ARKLAMISS SHOULD KEEP UP TO DATE ON THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS STORM SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Local storm report, Feb 24, 7:17 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 5 N BASTROP 32.85N 91.91W
02/24/2011 MOREHOUSE LA LAW ENFORCEMENT
TREES WERE DOWNED IN THE NORTHWESTERN PORTION OF THE
PARISH.
&&
DL/ETThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:56 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 64 min |
| Feb 24, 7:40 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Sunflower and 1 more | 65 min |
| Feb 24, 7:40 PM CST | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 40 min |
| Feb 24, 8:06 PM CST | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 39 min |
| Feb 24, 8:09 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 66 min |
| Feb 24, 8:22 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Montgomery | 38 min |
| Feb 24, 8:42 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Yazoo | 63 min |
| Feb 24, 8:54 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more | 66 min |
| Feb 24, 9:00 PM CST | Severe Thunderstorm Warning | JAN | Leake, Madison | 75 min |
| Feb 24, 9:08 PM CST | Tornado Warning | JAN | Attala, Choctaw, Winston | 30 min |
| Feb 24, 9:42 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott | 33 min |
| Feb 24, 9:45 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 75 min |
| Feb 24, 9:53 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Newton, Scott | 67 min |
| Feb 24, 10:40 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Newton, Scott | 65 min |
| Feb 24, 10:48 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Simpson, Smith | 57 min |
| Feb 24, 11:31 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 43 min |
| Feb 24, 6:12 PM CST | Severe Thunderstorm Warning | JAN | Morehouse | 78 min |
| Feb 24, 6:53 PM CST | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 67 min |
| Feb 24, 7:06 PM CST | Tornado Warning | JAN | Morehouse | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.